MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G56436
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous nephrolithotomy, the parallel feature of a flexor parallel ureteral access sheath failed to split correctly when attempting to advance the device over a hiwire nitinol hydrophilic wire guide.The device was thus unable to enter the ureteral os.Another manufacturer's sheath was used to complete the procedure without any problem.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event description: as reported, during a percutaneous nephrolithotomy, the parallel feature of a flexor parallel ureteral access sheath split when attempting to advance the device over a hiwire nitinol hydrophilic wire guide.A second attempt was made to place the device and the same failure mode happened again.The device was thus unable to enter the ureteral orifice.Another manufacturer's sheath was used to complete the procedure without any problem.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control data.One flexor parallel ureteral access sheath was returned for investigation.Inspection of the returned device noted: the returned device has a normal split as listed on drawing.The returned device as not damaged.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The product specification for the flexor parallel ureteral access sheath and dilators was reviewed and all devices have multiple parameters inspected to ensure proper function.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the complaint file, device history record, complaint history and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions to reduce the likelihood of trauma, use the rapid release technique once per device.During placement, the likelihood of the device slipping off the wire guide increase if a soft wire guide is used.A stiff wire guide is recommended for best performance.A visual inspection of the returned device found to no damage or other indications as to what caused the reported issue.A cause for the complaint could not be determined.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11952322
Report Number1820334-2021-01470
Device Sequence Number13717951
Product Code FED
UDI-Device Identifier00827002564367
UDI-Public(01)00827002564367(17)220708(10)9864933
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG56436
Device Catalogue NumberFUS-120045-P
Device Lot Number9864933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1